MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that the resistance is great when removing the safestep, it is difficult to remove and requires a lot of force.After pulling it out, the needle separates from the disc.No further information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a detached safety mechanism was confirmed and determined to be use related.The product returned for evaluation was one 20g safestep infusion set.A gross visual inspection of the returned sample found that the safety plate was detached from the needle.The needle shaft was microscopically inspected and longitudinally aligned scratch marks were identified on the distal end of the needle just before the natural needle curve and bevel occur.These marks are indicative of excess force being applied to the safety mechanism against the needle shaft.Additionally, the event description potentially suggested that the user may have experienced resistance when initiating advancement of the safety mechanism.Therefore, the returned device was inspected for any features which could cause resistance; however, no remarkable features were observed.The lack of features observed suggested that the resistance encountered by the user may have been caused by the safety mechanism passing over the natural needle curve when the safety mechanism was detached.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23931390
Report Number3006260740-2025-10108
Device Sequence Number17549325
Product Code FPA
UDI-Device Identifier00801741066214
UDI-Public(01)00801741066214(11)250818(17)280503(10)ASKSFC006
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0031YN
Device Lot NumberASKSFC006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown